MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR418
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in malaysia has reported that the tubing of an ojr418 optiflow junior 2 nasal cannula was torn.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr418 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the distributor, and our knowledge of the product.Results: evaluation of the provided photography revealed that one of the tubes was detached and the other tube was stretched and torn at the connector (swivel grip) end.Conclusion: we are unable to determine the cause of the reported event.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions which accompany the ojr418 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." " do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).".
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23954372
Report Number9611451-2026-00016
Device Sequence Number5626276
Product Code BTT
UDI-Device Identifier09420012435972
UDI-Public(01)09420012435972(10)2103287896(11)240812(17)270812
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2103287896
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/04/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
900PT562 - AIRSPIRAL TUBE AND CHAMBER KIT; 900PT562 - AIRSPIRAL TUBE AND CHAMBER KIT
Patient SexUnknown